Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 123, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 14, 2002, 5:01 PM EDT for Wolfe County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2002, 5:01 PM EDT (21:01 UTC)
- Expired
- Jun 14, 2002, 5:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 23 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KJKL 142101
SVRJKL
KYC237-142130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
501 PM EDT FRI JUN 14 2002
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WOLFE COUNTY
* UNTIL 530 PM EDT
* AT 501 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM OVER HIGH
FALLS...OR 2 MILES WEST OF CAMPTON...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BAPTIST AROUND 510 PM EDT.
MALAGA AROUND 515 PM EDT.
LEXIE AROUND 520 PM EDT.
ROSEFORK AROUND 525 PM EDT.
BURKHART AROUND 530 PM EDT.
* OTHER LOCATIONS IN THE WARNING INCLUDE CAMPTON...BELKNAP...BOOTH
AND CALABOOSE
STRONG DAMAGING WINDS...GUSTING OVER 50 MPH...AND INTENSE RAIN ARE
LIKELY WITH THIS STORM.
IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...MOVE TO A SUBSTANTIAL
SHELTER UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE JACKSON WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3783 8352 3780 8336 3770 8325 3769 8337
3771 8340 3768 8344 3764 8345 3767 8360
3771 8368 3778 8367 3783 8362What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:02 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 14, 3:02 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 302 PM EDT FRI JUN 14 2002 ---FORECAST ISSUES--- TEMPS/CLOUDS AND ITS AFFECT ON AFTERNOON TEMPS IN THE SHORT TERM ARE THE MAIN FORECAST CHALLENGES FOR THIS FORECAST PACKAGE. ---MODELS/ZFP--- CLOUDS CONTINUE TO MOVE EAST WITH CLEARING LINE JUST WEST OF OUR CWA. SHOWERS AND A FEW THUNDERSHOWERS CONTINUE TO MOVE ACROSS THE AREA AND SHOULD BE OUT OF HERE BY SUNSET. OTHER CONVECTION FIRING UP ACROSS NORTHERN INDIANA WITH H5 WAVE SWINGING AROUND THE BASE OF THE CLOSED LOW OVER THE GREAT LAKES. COLD AIR ALOFT AND SURFACE HEATING GENERATING NUMEROUS LOW TOPPED CONVECTION. FOR TONIGHT...WILL CARRY A SLIGHT CHANCE OF POPS EARLY THIS EVENING AS TROF SWINGS THROUGH THE REGION. PARTLY CLOUDY SKIES SHOULD BE THE RULE THROUGH SATURDAY WITH COOL AFTERNOON READINGS ABOUT 5 TO 7 DEGREES BELOW NORMAL. TEMPS WILL WARM UP A LITTLE MORE ON SUNDAY. ETA/META/AVN SOLUTIONS SHOWING ANOTHER LITTLE BAND OF MOISTURE AND PRECIP TRANSVERSING THE REGION ON SUNDAY AFTERNOON. FWC POPS ARE NIL WITH THIS BUT ETA/AVN SHOWING CHANCE POPS. NOT REAL CONFIDENT WITH THIS PRECIP EVENT JUST YET...BUT PLAN ON RUNNING SLIGHT CHANCE POPS OVER THE NORTH AND CARRYING A 30 POP ACROSS THE SOUTH FOR SUNDAY AFTERNOON. AFTER THAT QUIET WEATHER SETTLES BACK INTO THE REGION FOR SUNDAY NIGHT AND MONDAY. AGAIN MOS GUIDANCE NUMBERS IN GENERAL AGREEMENT AND A BLEND WILL BE USED. ---EXTENDED--- UPPER AIR PATTERN IN THE FIRST PART OF THE EXTENDED STARTS OFF FAIRLY AMPLIFIED AND BEGINS TO SLOWLY DEAMPLIFY WITH TIME. ALTHOUGH A FEW OF THE ENSEMBLE MEMBERS SUGGEST A CONTINUED AMPLIFIED UPPER LEVEL PATTERN. LARGE TROUGH LOCATED IN THE EAST U.S. IS FORECAST TO BE SHUNTED OFF TO THE EAST AS NEW TROF DIGS IN ACROSS THE PACIFIC NORTHWEST. BY DAYS 5 AND 6...UPPER LEVEL PATTERN BECOMES A FAST ZONAL PATTERN WITH EMBEDDED PURTURBATIONS WITHIN THE FLOW. THIS KIND OF PATTERN OFTEN PRODUCES TIMING DIFFERENCES FROM MODEL RUN TO MODEL RUN...SO CONFIDENCE IN THE OVER SCHEME OF THINGS IS LOW AT THIS POINT. AS FOR THE DETAILS TO THE EXTENDED FORECAST...TUES/WED LOOK TO BE PARTLY CLOUDY AND COOL IN THE WAKE OF THE LARGE TROF MOVING OFF THE EAST COAST. AT THE SURFACE HIGH PRESSURE BUILDS IN AND DRIFTS OFF TO THE EAST BY THURSDAY AND FRIDAY. THIS WILL RESULT IN MORE OF A SOUTHWEST FLOW ACROSS THE AREA WITH INCREASING MOISTURE BEING DRAWN UP FROM THE GULF. AT THIS POINT...PLAN ON RUNNING A 30 POP FOR THU/FRI MAINLY FOR AFTERNOON/EARLY EVENING CONVECTION. AS FAR AS TEMPERATURES GO...TEMPS WILL START OFF COOL/SLIGHTLY BELOW NORMAL FOR TUES/WED...AND THEN BEGIN TO QUICKLY MODERATE TO SLIGHTY ABOVE NORMAL FOR THU/FRI WITH AFTERNOON HIGHS IN THE LOW TO MID 80S. ---NDFD GRIDS--- SHORT TERM: RELOADED 1 HOUR T/TD AND SFC WINDS FROM THE MESO ETA. MADE SOME TWEAKS TO MAX/MIN TEMPS AND ADJUSTED POPS TO REFLECT UPCOMING FORECAST. EXTENDED: ADJUSTED MAX/MIN TEMPS SLIGHTLY. RELOADED WINDS. MADE SOME ADJUSTMENTS TO SKY COVER AND POPS. ---PRELIM NUMBERS--- LOZ 55/74 55/76 0003 JKL 56/74 57/76 0003 .JKL...NONE. JARVIS
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.